MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 10005877
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the heartmate 3 equipment was opened on a table that contained contaminated tools from impella 5.5 explant.The surgeon/operating room (or) team opted to use the equipment anyway.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the heartmate 3 equipment being opened on a table that contained contaminated tools cannot be confirmed through this evaluation.The patient remains ongoing on heartmate 3 left ventricular assist system (lvas), serial number (b)(6).No further issues have been reported at this time.The relevant sections of the device history records were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) is currently available.Section 5 of the ifu, "surgical procedures", notes to use care when unpacking items, as several of the items must be placed in the sterile fields.This section provides instructions on how to unpack all of the implant kit components in the operating room, including the pump and accessories tray, and instructs the user to place all the sterile components in the sterile work area.This section also provides instructions for prepping, running, and priming the pump.In addition, section 5 of the ifu (under ¿surgical considerations¿) warns that during the implant process, a complete backup system (implant kit and external components) must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was additionally confirmed that there was concern for use of equipment after breach of sterility.

Brand Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20185868
Report Number2916596-2024-05856
Device Sequence Number8850920
Product Code DSQ
UDI-Device Identifier00813024013082
UDI-Public(01)00813024013082(10)10348847(17)270530
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10005877
Device Catalogue Number10005877
Device Lot Number10348847
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite